Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have blocked sensation in ear. Treated with antibiotic, steroids and decongestants. Suggest?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
For nearly 5 years I have had trouble with my ears stopping up. I have been treated with antibiotics, steroids, decongestants and on XXXXXXX 6, 2013 had FESS. One week later my ears stopped up again.
Posted Mon, 15 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 36 minutes later
By Stopped up feeling i suppose you refer to blocked sensation.
Getting ears blocked can be because of the nasal disease as there is tube connecting the middle part of ear and back of nose.
if the tube does not open and balance the pressure in middle part of ear then the ear drums get retracted and you get the blocked feeling
To confirm you can get done--
-Pure tone Audiometry
-Impedance audiometry
To treat it --
Take oral and nasal decongestants like phenylephrine or pseudoephedrine tablets and xylometazoline nose drops.
Take proper nasal sprays so that healing in nose is better and the ears also get proper ventilation.
For this consult your ENT specialist and get examined.

Get well soon .
If in doubt do reply.
Above answer was peer-reviewed by
Follow-up: Have blocked sensation in ear. Treated with antibiotic, steroids and decongestants. Suggest? 9 hours later
I am under the care of an ENT doctor. I am taking Congestac Tab Ascher twice a day and using Fluticasone Propionate Nasal Spray as well as saline spray and unsing Netti Pot.

I will try to attach my list of medications.

Betty’s Medications: XXXXXXX 24, 2013

At morning: (some twice a day)

Amlodipine generic for Norvasc 5MG 1 a day

Losartan generic for Cozaar 50MG 1 a day

Chlorthalid 25MG 1 a day

Klor-Con M20 1 a day

Sertraline generic for Zoloft 50 MG 1 & ½ a day

Pantoprazole 40MG 1 a day

Vitamin C 1000 mg 1 a day

Vitamin D-3 2000 IU 1 a day

Vitamin B-12 2500 mcg 1 a day

Lorazepam 1 MG twice a day

Fluticasone Propionate Nasal Spray USP 50mcg 1 spray a day each nostril (Dr. Smith)

Congestac Tab Ascher twice a day (Dr. XXXXXXX Smith)

At night:

ATORVASTATIN generic for LIPITOR 10 mg 1 a day

Zolpidem generic for Ambien 10 MG 1 a day

As needed:

Naproxen SOD generic for Anaprox DS 550 MG

Not taking now: Vitamin E 400 I.U. 1 a day
Not taking now: Aspirin 81 mg 1 a day
Not taking now: Calcium 600 + D 1 a day
Not taking now; MELOXICAM 15MG 1 a day (Dr. Orvis Chitwood) Not taking now: Ranitidine 150 mg 1 a day

Answered by Dr. Abhishek Sharma 19 hours later

Your treatment is pretty ok.

You can add --
-Steam inhalations and by adding menthol drops in it,two times a day.
-For short period you can take xylometazoline nasal drops like for 5-6 days only.

All these medicines will help you in decreasing the congestion around the tube ,which opens behind the nose.

-Also continue normal saline nasal spray and
Fluticasone nasal spray but I prescribe it in a higher dose, recommended in books too ie 2 puffs on both nostril, 2 times a day.So it comes out to be 400 microgram per day.

Congestac Tab Ascher to be continued , monitor your blood pressure.

You can consult for above changes with your doctor.

If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor